Alert archive / Nevada / Special Weather Statements in 2011
Special Weather Statement, NWS Elko, NV
NWS Elko, NV issued this special weather statement at Apr 24, 2011, 11:21 AM PDT for Humboldt County, Nevada. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2011, 11:21 AM PDT (18:21 UTC)
- Expired
- Apr 24, 2011, 11:45 AM PDT
- In force
- 24 min
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 88 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WWUS85 KLKN 241821 SPSLKN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1121 AM PDT SUN APR 24 2011 NVZ030-241845- HUMBOLDT COUNTY NV- 1121 AM PDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL 1145 AM PDT... AT 1114 AM PDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM 6 MILES WEST OF WINNEMUCCA...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WINNEMUCCA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4120 11770 4102 11753 4088 11785 4103 11799 TIME...MOT...LOC 1821Z 235DEG 9KT 4101 11782 $$ PJS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this special weather statement went out at Apr 24, 3:30 AM PDT, 7 hours 51 minutes earlier.
Area forecast discussion, Apr 24, 3:30 AM PDT, 7 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 330 AM PDT SUN APR 24 2011 .SYNOPSIS...A WEAK AREA OF LOW PRESSURE WILL BRING SCATTERED RAIN SHOWERS AND THE CHANCE FOR AN ISOLATED THUNDERSTORM TODAY. A VIGOROUS JET STREAM WILL BRING STRONG WINDS TO THE GREAT BASIN ON MONDAY. IN ADDITION TO THE WINDY CONDITIONS...A COLD FRONT WILL BRING WIDESPREAD RAIN SHOWERS AND MOUNTAIN SNOW TO NORTHERN NEVADA. COOLER WEATHER AND PARTIAL CLEARING IS EXPECTED BY TUESDAY...WITH A WARMING TREND EXPECTED BY MIDWEEK. && .SHORT TERM...SUNDAY THROUGH TUESDAY. CURRENTLY SCATTERED LIGHT RAIN SHOWERS ARE MOVING THROUGH THE CWA AS MOIST PACIFIC ONSHORE FLOW CONTINUES TO ADVECT INTO THE GREAT BASIN. BY THIS AFTERNOON SHOWER ACTIVITY WILL BECOME MORE WIDESPREAD AND INCREASE IN INTENSITY AS INSTABILITY INCREASES DUE TO A 500MB SHORTWAVE TRACKING ACROSS THE AREA DURING MAX HEATING. NAM12/GFS ARE INDICATING -1 LI VALUES AND UPPER LEVEL LAPSE RATES ARE PROGGED TO STEEPEN...SO KEPT THE ISOLATED CHANCE OF THUNDER GOING IN THE CURRENT FORECAST. QPF AMOUNTS WILL MOSTLY STAY BELOW .10"...BUT LOCALIZED HIGHER AMOUNTS COULD BE POSSIBLE. BRIEF BREAK IN THE ACTION TONIGHT BEFORE AN ANOMALOUS 150KT JET STREAK MOVES OVER CENTRAL NV MONDAY INTO TUESDAY. 700MB WINDS WILL REACH 40-45KTS...ALONG WITH A TIGHTENING SURFACE PRESSURE GRADIENT ON MONDAY SHOULD SUPPORT WIDESPREAD ADVISORY LEVEL WINDS. WINDS BECOME NORTHWEST BEHIND THE COLD FRONT...AS STRONG CAA WORKS INTO NORTHERN NV. SREF 850MB ANOMALIES REACH 3-4 STANDARD DEVIATIONS ACROSS ELKO COUNTY ON MONDAY NIGHT...IN ADDITION 6HR MSLP PRESSURE CHANGE OF 8MB COULD CAUSE LEE-SIDE WINDS ACROSS ELKO COUNTY TO REACH HIGH WIND CRITERIA WITH LOCALIZED GUSTS TO 60MPH POSSIBLE IN RUBY VALLEY AND WEST WENDOVER. HAVE ISSUED A HIGH WIND WATCH TO HIGHLIGHT THIS THREAT. IN ADDITION TO THE WINDS LOCALIZED HEAVY UPSLOPE MOUNTAIN SNOW COULD BE POSSIBLE ACROSS NORTHERN ELKO COUNTY AND THE RUBY MOUNTAINS. PRECIP IS EXPECTED TO START AS RAIN...WITH A FEW ISOLATED TSTMS POSSIBLE MONDAY AFTERNOON...BEFORE CHANGING OVER TO SNOW MONDAY NIGHT. SOME MINOR SNOW ACCUMULATIONS COULD BE POSSIBLE ACROSS THE VALLEYS OF ELKO COUNTY...ESPECIALLY ALONG THE NW SLOPES OF THE RUBY MOUNTAINS (LAMOILLE/SPRING CREEK). ONLY MINOR MOUNTAIN ACCUMULATIONS ARE EXPECTED FOR THE REMAINDER OF THE CWA. SNOW SHOWERS WILL TAPER OFF ALONG WITH THE STRONG DOWNSLOPE WINDS TUESDAY MORNING...PARTIAL CLEARING AND COOL TEMPS EXPECTED TUESDAY AFTERNOON. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. THE FORECAST AREA WILL BE UNDER A NORTHWEST FLOW ALOFT TUESDAY NIGHT. STRONG SURFACE WINDS WILL EVENTUALLY DIMINISH IN THE MORE WIND PRONE AREAS LIKE KTPH...WEST WENDOVER...AND THE LEE-SIDE OF THE RUBIES. COLD AIR...CONTINUING TO FILTER IN FROM THE NORTHWEST DURING THE OVERNIGHT HOURS...MAY MODERATE SOME DURING THE WEDNESDAY AFTERNOON PERIOD AS MODELS INDICATE WARMING 700 MB TEMPERATURES OF +4C IN THE SOUTH TO -4C IN THE NORTH. HAVE KEPT WEDNESDAY AFTERNOON HIGHS SEVERAL DEGREES COOLER AND BELOW NORMAL FOR THIS TIME OF YEAR...MAINLY NORTH OF US50...WITH NEAR OR JUST ABOVE FOR PORTIONS SOUTH OF THIS LINE. 300K ISENTROPIC ANALYSIS DOES SHOW SOME WEAK LIFT IN THE NORTH FOR THE DAY ON WEDNESDAY SO WILL CONTINUE WITH ISOLATED SHOWER ACTIVITY FOR THIS TIME FRAME...MAINLY NORTH OF I-80. THIS SHOULD NOT BRING MUCH IN THE WAY OF ACCUMULATION. DURING THE NIGHT WEDNESDAY AND THURSDAY...SHORTWAVE RIDGING TRANSITIONS ACROSS THE FORECAST AREA QUICKLY WITH THE NEXT TROUGH DROPPING SOUTHEASTWARD FOR THURSDAY. HAVE KEPT ISOLATED POPS IN FOR THE NORTH DURING THIS TIME AS WELL AS THERE ARE SOME TIMING AND STRENGTH DIFFERENCES BETWEEN PROGS. COULD SEE BREEZY CONDITIONS THURSDAY AND WILL WATCH HOW THIS EVENT UNFOLDS. THURSDAY NIGHT INTO FRIDAY MAIN ENERGY WILL MOVE ACROSS THE NORTHERN TIER OF THE UNITED STATES WITH NORTHERN NEVADA RECEIVING THE SOUTHERN END OF THIS SYSTEM. POSSIBLE COLD FRONTAL PASSAGE FRIDAY SO ONCE AGAIN...AFTERNOON TEMPERATURES DROP TO BELOW NORMAL LEVELS. MODELS SOLUTIONS ARE VERY INCONSISTENT FOR THE NEXT WEEKEND PERIOD SO WENT WITH CLIMO POPS AS A RESULT. && .AVIATION...MAINLY VFR CONDITIONS EXPECTED AT KTPH TODAY WITH WDLY SCT MVFR/ISOLD IFR CIGS/VSBY OVER NORTHERN NV THIS AFTERNOON WITH SYSTEM ENCROACHING UPON FORECAST AREA. WINDS GENERALLY SW-W10-20G30KT OVER THE REGION AFTER 18Z TODAY. ISOLD TS POSSIBLE KEKO AND KELY SITES...BUT CONFIDENCE IS AROUND 10 PERCENT AT KEKO AND 20 PERCENT AT KELY. HAVE PLACED CB CLOUD GROUP IN BOTH FORECASTS. && .LKN WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR EXTREME EASTERN ELKO COUNTY. HIGH WIND WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR THE EASTERN SLOPES OF THE RUBY MOUNTAINS/EAST HUMBOLDT RANGE IN THE SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY. && 95/86/86
Hazardous weather outlook, Apr 24, 2:59 AM PDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 259 AM PDT SUN APR 24 2011 NVZ031>034-251000- NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 259 AM PDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY. A VIGOROUS PACIFIC WEATHER SYSTEM WILL BRUSH ACROSS NORTHERN NEVADA MONDAY INTO TUESDAY. THIS SYSTEM WILL BRING STRONG GUSTY WINDS MONDAY AFTERNOON THROUGH TUESDAY MORNING WITH POSSIBLE GUSTS UP TO 60 MPH...ESPECIALLY OVER MOUNTAINS AND PASSES AND EAST OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE. A HIGH WIND WATCH HAS BEEN ISSUED FOR EXTREME EASTERN ELKO COUNTY AND THE EASTERN SLOPES OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. LOCALIZED HEAVY MOUNTAIN SNOW IS ALSO POSSIBLE ON MONDAY NIGHT...WITH THE POSSIBILITY OF MINOR ACCUMULATIONS ON VALLEY FLOORS IN ELKO COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ013-030-035>037-251000- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 259 AM PDT SUN APR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY. A VIGOROUS PACIFIC WEATHER SYSTEM WILL BRUSH ACROSS NORTHERN NEVADA MONDAY AND TUESDAY. THIS SYSTEM WILL BRING STRONG GUSTY WINDS MONDAY AFTERNOON THROUGH TUESDAY MORNING WITH POSSIBLE GUSTS UP TO 50 MPH...ESPECIALLY OVER MOUNTAINS AND PASSES. IF CONDITIONS CONTINUE TO LOOK FAVORABLE FOR STRONG GUSTY WINDS MONDAY...A WIND ADVISORY WILL BE CONSIDERED AS WE GET CLOSER TO THE EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. MZ/86
In the hours before
Special weather statement, Apr 24, 11:08 AM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1108 AM PDT SUN APR 24 2011 NVZ030-241830- HUMBOLDT COUNTY NV- 1108 AM PDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL 1130 AM PDT... AT 1100 AM PDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM NEAR WINNEMUCCA...MOVING NORTH AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN HUMBOLDT COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4136 11754 4104 11722 4085 11762 4108 11794 TIME...MOT...LOC 1807Z 200DEG 4KT 4097 11771 PJS
Special weather statement, Apr 24, 11:18 AM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1118 AM PDT SUN APR 24 2011 NVZ030-036-241845- HUMBOLDT COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 1118 AM PDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LANDER AND SOUTHEASTERN HUMBOLDT COUNTIES UNTIL 1145 AM PDT... AT 1114 AM PDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM NEAR VALMY...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... VALMY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4101 11708 4082 11691 4068 11723 4078 11748 TIME...MOT...LOC 1817Z 235DEG 9KT 4081 11720 PJS
Special weather statement, Apr 24, 11:21 AM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 1121 AM PDT SUN APR 24 2011 NVZ030-241845- HUMBOLDT COUNTY NV- 1121 AM PDT SUN APR 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL 1145 AM PDT... AT 1114 AM PDT...LOCAL LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM 6 MILES WEST OF WINNEMUCCA...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WINNEMUCCA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4120 11770 4102 11753 4088 11785 4103 11799 TIME...MOT...LOC 1821Z 235DEG 9KT 4101 11782 PJS
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:43 AM PDT | High Wind Watch | LKN | Elko | 24 hr |
| Apr 24, 11:08 AM PDT | Special Weather Statement | LKN | 22 min | |
| Apr 24, 11:18 AM PDT | Special Weather Statement | LKN | 27 min | |
| Apr 24, 11:30 AM PDT | Special Weather Statement | LKN | 30 min | |
| Apr 24, 11:33 AM PDT | Special Weather Statement | LKN | 27 min | |
| Apr 24, 11:58 AM PDT | Special Weather Statement | LKN | Eureka | 32 min |
| Apr 24, 12:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Apr 24, 12:42 PM PDT | Special Weather Statement | LKN | 48 min | |
| Apr 24, 1:08 PM PDT | Special Weather Statement | LKN | Elko | 37 min |
| Apr 24, 1:52 PM PDT | Special Weather Statement | LKN | Elko | 38 min |
| Apr 24, 1:58 PM PDT | Special Weather Statement | LKN | Elko | 62 min |
| Apr 24, 2:24 PM PDT | Special Weather Statement | LKN | Eureka | 66 min |
| Apr 24, 2:31 PM PDT | High Wind Warning | LKN | Elko, White Pine | 33 hr |
| Apr 24, 2:31 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Eureka | 44 min |
| Apr 24, 2:31 PM PDT | Wind Advisory | LKN | Elko, Eureka, Humboldt, Lander | 33 hr |
| Apr 24, 2:34 PM PDT | Special Weather Statement | LKN | Elko | 56 min |
| Apr 24, 3:42 PM PDT | Special Weather Statement | LKN | White Pine | 78 min |
Nearby
Special Weather Statements in Nevada, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.